Thumbnail
Access Restriction
Subscribed

Author Haralick, Robert M.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1974
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract The binary relation is often a useful mathematical structure for representing simple relationships whose essence is a directed connection. To better aid in interpreting or storing a binary relation we suggest a diclique decomposition. A diclique of a binary relation $\textit{R}$ is defined as an ordered pair (I, O) such that $\textit{I}$ × $\textit{O}$ ⊆ $\textit{R}$ and (I, O) is maximal. In this paper, an algorithm is described for determining the dicliques of a binary relation; it is proved that the set of such dicliques has a nice algebraic structure. The algebraic structure is used to show how dicliques can be coalesced, the relationship between cliques and dicliques is discussed, and an algorithm for determining cliques from dicliques is described.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1974-07-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 21
Issue Number 3
Page Count 11
Starting Page 356
Ending Page 366


Open content in new tab

   Open content in new tab
Source: ACM Digital Library